Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Rejoint capsules. Is there any side-effect of Rejoint capsules and alternate medicine for pain control?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9017 Questions
please tell me side effect of Re joint capsule in long time
any alternate medicine for pain relax
Posted Wed, 11 Jul 2012 in Arthritis
Answered by Dr. Praveen Tayal 17 minutes later
Thanks for posting your query.
Rejoint capsules contain glucosamine and chondroitin sulfate which are naturally present in the joints of our body. These are given to supplement these substances from outside in patients of osteoarthritis. Long term supplementation is well tolerated.
This is usually given for 3 months and then 6 months off after there is symptomatic improvement.
This is not a pain killer so additional medicines are required for pain control and optimum joint activity.
You can get the appropriate drugs prescribed from his orthopedician after a clinical evaluation.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Rejoint capsules. Is there any side-effect of Rejoint capsules and alternate medicine for pain control? 25 minutes later
Is Rejoint capsule helps out for reconstruction of pad between bones , which got wear out due to age factor resultant knee pain?
We already consult with orthopedic doc. and he suggest same and few excerise for joint...

But at this moment final situation of my dad if he is taking Rejoint it is OK , but when he missed out for 2~3 day seviour pain become start.
I don't want to go for knee replacment , if there is any other medicine which can give better result pls. suggest , I will discuss the same with our regular orth. doc. also. XXXXXXX
Answered by Dr. Praveen Tayal 38 minutes later
Thanks for writing again.
Since your father is symptomatically better after using these supplements, there is no harm in continuing with these. It will prevent further degenerative changes in the joint and will revert back the knee degeneration only upto some extent.
The treatment options include pain killers, hot fomentation, lubricating agents like glucosamine sulfate, chondroitin , dycerin, etc and some life style modifications and physiotherapy.
He can start with walking and aerobic fitness exercises, quadriceps strengthening, patellar tapping, lateral heel wedges, etc- under the guidance of a physiotherapist.
A Big No to Stair case, squatting postures, any chair which has a sitting platform lower than the knees.
Knee brace can also be used for an earlier and prolonged relief.
In severe cases intra articular injections of steroids and hyaluronic acid may be needed after consultation with the orthopaedician.

Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: Rejoint capsules. Is there any side-effect of Rejoint capsules and alternate medicine for pain control? 41 minutes later
very last query!
So at all it can not eleminate it can reduce only.
Answered by Dr. Praveen Tayal 24 hours later

Hi and thanks again,


Unfortunately any chronic degenerative knee conditions - perhaps like the one your father has - the current treatment options are useful in preventing further degeneration and worsening of the condition. The "rejoint capsule" is also given for the same.

Continued use of this and other medications suggested by his treating doctor are only preventive - prevention of worsening.

Hope this answers your query. Let me know if you need any other information.
If all your queries are answered, do close this discussion. Any feed backs are welcome.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor